Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 227, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2021, 6:43 PM MDT for Roosevelt County, New Mexico. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 6:43 PM MDT (00:43 UTC)
- Expired
- Jun 26, 2021, 6:59 PM MDT
- In force
- 16 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 105 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:58 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted.
359
WUUS55 KABQ 270043
SVRABQ
NMC041-270115-
/O.NEW.KABQ.SV.W.0227.210627T0043Z-210627T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
643 PM MDT Sat Jun 26 2021
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Southeastern Roosevelt County in east central New Mexico...
* Until 715 PM MDT.
* At 643 PM MDT, a severe thunderstorm was located over Causey, or 22
miles northwest of Morton, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Causey, Milnesand and Lingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.
&&
LAT...LON 3357 10349 3402 10312 3400 10304 3357 10305
TIME...MOT...LOC 0043Z 290DEG 15KT 3390 10308
HAIL...1.00IN
WIND...60MPH
$$
Overpeck1 follow-up statement
205
WWUS55 KABQ 270059
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
659 PM MDT Sat Jun 26 2021
NMC041-270109-
/O.CAN.KABQ.SV.W.0227.000000T0000Z-210627T0115Z/
Roosevelt-
659 PM MDT Sat Jun 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROOSEVELT COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central New Mexico.
LAT...LON 3357 10349 3402 10312 3400 10304 3357 10305
TIME...MOT...LOC 0058Z 290DEG 15KT 3388 10300
$$
OverpeckWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:44 PM MDT, 59 minutes earlier.
Area forecast discussion, Jun 26, 5:44 PM MDT, 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 544 PM MDT Sat Jun 26 2021 .AVIATION... 00Z TAF CYCLE Active weather with severe thunderstorms continue across east-central NM from KTCC-KCVN-KROW this hour as storms are beginning to congeal into a line heading into the TX Panhandle around 02Z-04Z. Damaging winds, severe hail, frequent lightning will accompany these storms with brief MVFR conditions. Spotty virga and resulting erratic gusty outflows will be the main risk through western NM into the Rio Grande Valley through the evening hours as well. Satellite imagery is showing evidence of a gust front pushing westward into the Estancia Valley, supported by KCQC reporting easterly gusts to 36mph this past hour. This along with a current MSLP difference of ~6mb from the KCQC obs station to ABQ, will go ahead an issue an AWW for strong east canyon winds. These winds look to reach KSAF as well in the next hour to two hours. The onset time will be iffy without KABX radar to see these winds moving in. Spotty IFR/MVFR conditions will result across the eastern plains overnight, and amds will be needed to adjust for timing of this at KLVS-KTCC-KROW. An upper low and unstable conditions combined with abundant moisture will continue active shower and thunderstorm chances from the early morning through the end of the TAF period. 24 && .PREV DISCUSSION...257 PM MDT Sat Jun 26 2021... .SYNOPSIS... The mostly dry and hot weather this month will be replaced with wet and cooler weather through the end of June and into July, perhaps through the Fourth of July weekend! The stubborn trough of low pressure stretches from the Dakota's to AZ and NM and will not move much the next few days. Meanwhile a potent and moist back door cold front came down the eastern plains and highlands last night. It will spill into the RGV tonight. The northerly flow aloft will change to a southerly flow early next week, adding in more moisture thanks to a more direct monsoon flow. All this means plenty of showers and thunderstorms around everyday into at least the holiday weekend. Flash flooding will be a growing concern. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... An increasingly moist low level east to west flow, combined with an upper trough developing over the central and southern Rockies will result in an unsettled weather pattern and cooler than normal daytime highs. Short term models continue to indicate this afternoon's convection moving off the central mountain chain and into the northeast and east central plains will congeal and produce a boundary which pushes southward into southeast NM and through gaps in the central mountain chain and into the Rio Grande Valley. Hard to give a good estimate of timing and strength of this westward surge or possible surges, with the GFS guidance indicating an early evening burst, then a second after midnight, both with gusts to around 40 or 45 mph possible. Did lean towards the GFS scenario in the wind grids with the NAM12 indicating another batch of precipitation possibly moving out of southern CO later tonight. Potential for flash flooding is becoming more of a concern as well. Storm motion this afternoon and tonight is generally to the east and southeast, but will become slower and more erratic Sunday and Sunday night. Considered a watch but given the differences in where boundaries are forecast to exist, have decided to defer for now. But anyone out and about should be alert to their surroundings relative to where storms are located and not cross areas where water covers the roadway. LONG TERM...(MONDAY THROUGH SATURDAY)... The active weather will continue all of next week with concerns for flash flooding. The trough over us now will gradually weaken and shift to the west, allowing high pressure to build over TX. A southerly flow from Monday into Wednesday will bring in a more direct flow of moisture, adding to the concern for flash flooding, especially over the recent burn scars. Another trough will try and form over NM later next week, perhaps causing a more westerly or northwest flow. But the moisture will be tough to get rid of, and could continue to produce widespread showers and thunderstorms into the July 4th weekend. Temperatures will start next week way below normal, then will slowly trend back up, but never quite making it back to normal through next week, except maybe in the far northwest. && .FIRE WEATHER... Increasingly moist and unsettled weather pattern with cooler than normal daytime high temperatures to persist through at least the middle of next week. Showers and thunderstorms, some with locally moderate to heavy rain, are possible over much of northern and central New Mexico during this period. Cell motion for the rest of this afternoon and through tonight will be generally to the east and southeast. Cell motion is expected to become slower and more erratic Sunday and Sunday night as an upper trough axis becomes established from southwest to northeast over the state. A direct hit by storms on recent burn scars could result in flash flooding. Areas of fair to poor ventilation are forecast Sunday and Monday over portions of central and eastern New Mexico but become more widespread by Wednesday and Thursday. Some drying and warming are possible late next week but forecast models are not in good agreement. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 26, 4:06 AM MDT, 14 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 406 AM MDT Sat Jun 26 2021 NMZ201>241-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 406 AM MDT Sat Jun 26 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms along and east of the central mountain chain this afternoon and evening where large hail, damaging winds, isolated tornadoes, and locally heavy rainfall are expected. The potential exists for flash flooding below recent burn scars in the Sangre de Cristo Mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday through Tuesday, daily rounds of scattered-to-numerous showers and thunderstorms will be capable of producing locally heavy rainfall along and east of the continental divide. Some of the heaviest rain is expected over the Sangre de Cristo Mountains and along and east of the south central mountains, where rain accumulation should generally reach 0.75 to 2.25 inches with locally heavier amounts. The potential exists for flash flooding to develop, especially in complex terrain, below recent burn scars, and in urban parts of the southeast like Roswell, Clovis, and Portales. Wednesday through Friday, daily rounds of scattered-to-numerous showers and thunderstorms capable of producing locally heavy rainfall will continue, mainly along and east of the continental divide. The potential exists for severe thunderstorms along and east of the central mountain chain each afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and flash flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 44
In the hours before
Local storm report, Jun 26, 5:47 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL LOGAN 35.37N 103.41W
06/26/2021 M1.00 INCH QUAY NM LAW ENFORCEMENT
&&
EVENT NUMBER ABQ202102392
TRMLocal storm report, Jun 26, 6:03 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 PM MDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 1 N CANNON AFB 34.39N 103.31W
06/26/2021 M61 MPH CURRY NM ASOS
KCVS ASOS.
&&
EVENT NUMBER ABQ202102393
TRMLocal storm report, Jun 26, 6:16 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
616 PM MDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST 3 NNW TEXICO 34.43N 103.07W
06/26/2021 M59 MPH CURRY NM AWOS
KCVN AWOS.
&&
EVENT NUMBER ABQ202102395
RJHLocal storm report, Jun 26, 6:22 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
622 PM MDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 2 SSE RAGLAND 34.80N 103.73W
06/26/2021 M0.88 INCH QUAY NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ202102396
TRMLocal storm report, Jun 26, 6:27 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
627 PM MDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND GST 3 NNW TEXICO 34.43N 103.07W
06/26/2021 M61 MPH CURRY NM AWOS
KCVN AWOS.
&&
EVENT NUMBER ABQ202102397
RJHLocal storm report, Jun 26, 6:31 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
631 PM MDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND GST 3 NNW TEXICO 34.43N 103.07W
06/26/2021 M61 MPH CURRY NM AWOS
KCVN AWOS.
&&
EVENT NUMBER ABQ202102398
TRMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:20 PM MDT | Tornado Warning | ABQ | Roosevelt | 25 min |
| Jun 26, 8:01 PM MDT | Special Weather Statement | ABQ | Los Alamos | 44 min |
| Jun 27, 3:28 AM MDT | Flash Flood Watch | ABQ | Bernalillo, Catron, Chaves, Cibola, Colfax, Curry and 14 more | 5 days |
| Jun 27, 4:30 AM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Roosevelt | 3 hr |
| Jun 27, 7:14 AM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 3 hr |
| Jun 27, 7:26 AM MDT | Special Weather Statement | ABQ | De Baca | 34 min |
| Jun 27, 7:54 AM MDT | Areal Flood Advisory | ABQ | De Baca | 3 hr |
| Jun 27, 12:41 PM MDT | Special Weather Statement | ABQ | 34 min | |
| Jun 27, 1:08 PM MDT | Special Weather Statement | ABQ | Socorro | 37 min |
| Jun 27, 2:59 PM MDT | Special Weather Statement | ABQ | Socorro | 31 min |
| Jun 27, 3:28 PM MDT | Special Weather Statement | ABQ | Socorro | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.